Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 292, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 9, 2005, 4:25 PM CDT for Pepin County, Pierce County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2005, 4:25 PM CDT (21:25 UTC)
- Expired
- Aug 9, 2005, 5:11 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 117 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:26 PM CDT | TSTM WND DMG | Stockholm, WI | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Aug 9, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 092127
SVRMPX
WIC091-093-092230-
/O.NEW.KMPX.SV.W.0292.050809T2125Z-050809T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 PM CDT TUE AUG 9 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIERCE COUNTY IN WEST CENTRAL WISCONSIN
PEPIN COUNTY IN WEST CENTRAL WISCONSIN
* UNTIL 530 PM CDT
* AT 422 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF DURAND TO BAY CITY AND MAIDEN ROCK...MOVING EAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
DURAND...
BAY CITY...
MAIDEN ROCK...
PLUM CITY...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4486 9225 4458 9244 4455 9230 4448 9226
4443 9210 4461 9202 4461 9167 4467 9167
4467 9215 4485 9215
$$
DWE2 follow-up statements
000
WWUS53 KMPX 092154
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT TUE AUG 9 2005
WIC093-092202-
/O.CAN.KMPX.SV.W.0292.000000T0000Z-050809T2230Z/
PIERCE WI-
452 PM CDT TUE AUG 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR PIERCE COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE MOVES EAST OF THE AREA. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 4454 9213 4444 9211 4461 9202 4461 9167
4467 9167 4467 9210 4468 9211
$$
WIC091-092230-
/O.CON.KMPX.SV.W.0292.000000T0000Z-050809T2230Z/
PEPIN WI-
452 PM CDT TUE AUG 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR PEPIN
COUNTY...
AT 449 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DURAND TO NEAR
PEPIN...AND MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE ARKANSAW....PORCUPINE AND
DURAND.
LAT...LON 4454 9213 4444 9211 4461 9202 4461 9167
4467 9167 4467 9210 4468 9211
$$
DWE000
WWUS53 KMPX 092211
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
511 PM CDT TUE AUG 9 2005
WIC091-092223-
/O.CAN.KMPX.SV.W.0292.000000T0000Z-050809T2230Z/
PEPIN WI-
511 PM CDT TUE AUG 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR PEPIN COUNTY IS CANCELLED...
RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4454 9213 4444 9211 4461 9202 4461 9167
4467 9167 4467 9210 4468 9211
$$
DWEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:10 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 9, 3:10 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 310 PM CDT TUE AUG 9 2005 .DISCUSSION...TONIGHT THROUGH FRIDAY FRONTAL BOUNDARY DRAPED OVER SOUTHEAST MN...MOVG SOUTHEAST TONIGHT. ELEVATED TSRA OCCURRING OVER OUR SOUTHEAST MN ATTM...WILL PERSIST OVER SOUTH CENTRAL MN AND WEST CENTRAL WI OVERNIGHT. WEAK SHORT WAVE TROUGH OVER CENTRAL MN IS MAIN TRIGGER...WHILE FRONTAL BOUNDARY AND OUTFLOW BOUNDARY ARE THE MAIN FOCUS FOR TSRA DEVELOPMENT. THIS TROUGH IS FORECAST TO MOVE SOUTHEAST OVER WISCONSIN AND WESTERN ILLINOIS BY 12Z WED MRNG. PRIMARY THREAT FROM ANY STRONG TO SEVERE STORMS ARE LARGE HAIL AND DAMAGING WINDS. IN THE SHORT TERM...ANOTHER SHORT WAVE TROUGH WILL MOVE INTO THE NORTHERN PLAINS LATE IN THE DAY WEDNESDAY. WL RE-INTRODUCE SOME POPS IN THE FAR WESTERN HALF WEDNESDAY NIGHT. WEATHER WILL REMAIN ACTIVE OVER THE UPPER MIDWEST...AS A SERIES OF SHORT WAVE TROUGHS...ADVANCE SOUTHEAST ACROSS THE FORECAST AREA THROUGH FRIDAY. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY LITTLE CHANGE NEEDED TO GOING FORECAST LATER PERIODS. STILL LOOKING GOOD FOR TIMING OF NEXT COLD FRONT ON FRIDAY/FRIDAY NIGHT. SOME CHANCE TROF WILL LAG A BIT INTO SATURDAY SO LEFT CHANCE POPS GOING IN THE FAR SOUTH THEN. COOLER...CANADIAN HIGH PRESSURE WILL FOLLOW WITH TEMPERATURES TRENDING A LITTLE BELOW AVERAGE. WILL HOLD OFF ON NEXT FRONT UNTIL PROBABLY NEXT TUESDAY NIGHT FOR NOW. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. &&
Hazardous weather outlook, Aug 9, 9:40 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 940 AM CDT TUE AUG 9 2005 MNZ051>053-056>070-073-101000- ANOKA-CARVER-CHIPPEWA-CHISAGO-DAKOTA-HENNEPIN-ISANTI-KANDIYOHI- MCLEOD-MEEKER-RAMSEY-REDWOOD-RENVILLE-SCOTT-SHERBURNE-SIBLEY- WASHINGTON-WRIGHT-YELLOW MEDICINE- 940 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A COLD FRONT WILL SLOWLY SAG SOUTH INTO SOUTHERN MINNESOTA THIS AFTERNOON. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. SEVERAL ROUNDS OF THUNDERSTORMS COULD PRODUCE HEAVY RAINS...POSSIBLY SOME LOCALIZE FLOODING IN URBAN AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING THE RISK OF THUNDERSTORMS LATE THURSDAY INTO FRIDAY. THERE IS A SLIGHT RISK OF SOME OF THESE STORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. MNZ041>045-047>050-054-055-101000- BENTON-DOUGLAS-KANABEC-LAC QUI PARLE-MILLE LACS-MORRISON-POPE- STEARNS-STEVENS-SWIFT-TODD- 940 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING THE RISK OF THUNDERSTORMS LATE THURSDAY INTO FRIDAY. THERE IS A SLIGHT RISK OF SOME OF THESE STORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MNZ074>078-082>085-091>093-101000- BLUE EARTH-BROWN-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-NICOLLET- RICE-STEELE-WASECA-WATONWAN- 940 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS A COLD FRONT DROPS INTO AREA. IN ADDITION TO THE THREAT OF LARGE HAIL AND DAMAGING WINDS...HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BRING THE RISK OF THUNDERSTORMS LATE THURSDAY INTO FRIDAY. THERE IS A SLIGHT RISK OF SOME OF THESE STORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WIZ014>016-023>028-101000- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST CROIX- 940 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR TODAY INTO THIS EVENING AS A COLD FRONT DROPS SOUTHWARD ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS OF SEVERE WEATHER WITH THIS SYSTEM IN ADDITION TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
In the hours before
Special weather statement, Aug 9, 3:28 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 328 PM CDT TUE AUG 9 2005 WIZ014>016-092130- BARRON-POLK-RUSK- 328 PM CDT TUE AUG 9 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 707 FOR THE FOLLOWING AREA... IN WISCONSIN THIS CANCELS 3 COUNTIES IN NORTHWEST WISCONSIN BARRON... POLK... RUSK... THIS INCLUDES THE CITIES OF...LADYSMITH...OSCEOLA AND RICE LAKE. MNZ053-060>062-066-068-092130- ANOKA-CARVER-CHISAGO-HENNEPIN-MCLEOD-RAMSEY- 328 PM CDT TUE AUG 9 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 708 FOR THE FOLLOWING AREA... IN MINNESOTA THIS CANCELS 6 COUNTIES IN CENTRAL MINNESOTA MCLEOD... IN EAST CENTRAL MINNESOTA ANOKA... CARVER... CHISAGO... HENNEPIN... RAMSEY... THIS INCLUDES THE CITIES OF...BLAINE...CENTER CITY...CHASKA... HUTCHINSON...MINNEAPOLIS AND ST. PAUL. MNZ063-067-069>070-074>078-082>085-091>093-100200- BLUE EARTH-BROWN-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR- MARTIN-NICOLLET-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON- WATONWAN- 328 PM CDT TUE AUG 9 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 708 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 16 COUNTIES IN CENTRAL MINNESOTA SIBLEY... IN EAST CENTRAL MINNESOTA DAKOTA... SCOTT... WASHINGTON... IN SOUTH CENTRAL MINNESOTA BLUE EARTH... BROWN... FARIBAULT... FREEBORN... LE SUEUR... MARTIN... NICOLLET... RICE... STEELE... WASECA... WATONWAN... IN SOUTHEAST MINNESOTA GOODHUE... THIS INCLUDES THE CITIES OF...ALBERT LEA...BLUE EARTH... FAIRMONT...FARIBAULT...GAYLORD...HASTINGS...LE SUEUR...MANKATO... NEW ULM...OWATONNA...RED WING...SHAKOPEE...ST. JAMES... ST. PETER...STILLWATER AND WASECA. WIZ023>028-100200- CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST CROIX- 328 PM CDT TUE AUG 9 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 707 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN WISCONSIN THIS WATCH INCLUDES 6 COUNTIES IN WEST CENTRAL WISCONSIN CHIPPEWA... DUNN... EAU CLAIRE... PEPIN... PIERCE... ST. CROIX... THIS INCLUDES THE CITIES OF...CHIPPEWA FALLS...DURAND... EAU CLAIRE...HUDSON...MENOMONIE AND RIVER FALLS.
Local storm report, Aug 9, 3:39 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL BELLE PLAINE 44.62N 93.76W
08/09/2005 1.00 INCH SCOTT MN TRAINED SPOTTER
0320 PM HAIL ST BENEDICT 44.60N 93.59W
08/09/2005 1.75 INCH SCOTT MN TRAINED SPOTTER
&&
TDKLocal storm report, Aug 9, 3:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 S ROBERTS 44.91N 92.55W
08/09/2005 1.75 INCH ST. CROIX WI TRAINED SPOTTER
&&Local storm report, Aug 9, 4:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL WELCOME 43.67N 94.62W
08/09/2005 1.75 INCH MARTIN MN LAW ENFORCEMENT
&&
TDKLocal storm report, Aug 9, 4:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG RED WING 44.58N 92.60W
08/09/2005 GOODHUE MN LAW ENFORCEMENT
POWER OUTAGES AND NUMEROUS LARGE LIMBS DOWN IN CITY
&&
LRSLocal storm report, Aug 9, 4:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG FRONTENAC 44.50N 92.33W
08/09/2005 GOODHUE MN TRAINED SPOTTER
LARGE TREE LIMBS DOWN VERY HEAVY RAINS
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:21 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 62 min |
| Aug 9, 2:16 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 30 min |
| Aug 9, 3:31 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 59 min |
| Aug 9, 3:48 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 57 min |
| Aug 9, 3:51 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 54 min |
| Aug 9, 4:43 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.